MAUDE Adverse Event Report: ARTHROCARE CORP. 45 DEG. PICK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. 45 DEG. PICK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 15-1023
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 45 deg pick was bent.The malfunction happened during surgery but no delay or patient harm was reported.A different angled pick was used to complete the surgery.The product will not be returned for evaluation.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device intended to be used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was an isolated event.A review of the instructions for use found: -improper use of the instruments can result in instrument damage and the desired outcome will not be achieved.-as with any surgical instrument, take care to ensure that excessive force is not applied to these devices, which can result in failure.-do not strike the center of the endplate when using the 45° and 90° picks.Precise localized penetration of the tip will not be achieved.This can also cause the tips to bend and compromise instrument performance.-additional precautions include those applicable to any surgical procedure.In general, careful attention must be paid to asepsis and avoidance of anatomical hazards.Factors that could have contributed to the reported event include: (1) excessive force.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
45 DEG. PICK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10244863
Report Number3006524618-2020-00453
Device Sequence Number2425699
Product Code LXH
UDI-Device Identifier00817470009026
UDI-Public817470009026
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number15-1023
Device Lot Number26918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;